Seizure medications weight

Common Questions and Answers about Seizure medications weight

seizure

Avatar n tn Once before she was on it and gained weight also. As soon as we took her off (she was seizure free for 6 mths.) she lost weight back to normal. Also, she seems to have these episodes in conjunction with sinus infections. Any ideas? Is she at all a candidate for surgery? The idea of being free of all of this appeals to both of us. She is 11 years old next month. Thanks so much.
Avatar n tn I am posting for a friend who is newly dianosed and is concerned about the medications side affects for seizures. Understanding the need for patience for medication trial and error, can some one answer the following questions? Is there any seizure medicine that does not have excessive weight gain as a side effect? And which medicines dianosed for seizures impair driving the most? ========= Dear LA thanks for the question.
1559533 tn?1308948561 Yes, anti-seizure medications (Tegretol, Gabapentin, Lyrica, etc) are used to treat neuropathic pain (things like Trigeminal Neuralgia or Dysthesias.) They can also be used to treat seizure disorders. They did not seem to effect my diagnosis. They did not effect my neuro exams, MRI, VEP, LP, etc.
Avatar n tn I did have an EEG recently and it still showed abnormal activity, but no spikes were evident, just sharp waves. It also showed that I have not had a seizure. I had a ruptured brain aneurysm 10/17/2002 and subsequent coiling of that aneurysm and did have hydrocephalis which alleviated itself so did not have to have a permanent shunt. 6 months later I had another coiling on a nonruptured aneurysm and still have one aneurysm that was too small for coiling.
Avatar n tn Is there any seizure medicine that does not have excessive weight gain as a side effect? And which medicines dianosed for seizures impair driving the most?
5878964 tn?1375936844 Hey everyone! So a little background on myself, my first seizure was when I was about ten. My second was when I was twelve. The doctors assumed it was due to either puberty or dehydration. It wasn't until this September (I'm not 18) when I had one at work and another in February that I was diagnosed with epilepsy and put on 25mg of topamax.
1753470 tn?1379781821 I think I have gained some weight because I was on medications.
Avatar f tn Hi we have a child under 10 years who was diagonized for seizures due to chromosome disorder. We have tried different medications but seizures not in full control still. We observed that too much of food or non puree food or wanting to do hard Bowel Movement triggers seizures. With all medications used any time she eats too much the episode tends to occur. Is it a possibility that this can actually trigger seizures? Any time our child cries I am hungry and we give more food the episode occurs.
Avatar f tn Also he is over weight and I am trying to lower his weight, I would like to know is this safe to do or will this cause a problem with his medications? I used to use Science diet light, but some of the things listed on the package make me wonder if this is safe for him, what are your thoughts on all of this? Thank you.
1045176 tn?1253403447 Yeah... that question really depends on what type of medication you are talking about. The side effect question is something that is not a black and white sort of thing. Side effects can sometimes be minor and sometimes be major... but, if a medication works, sometimes, the benefits of taking a medication can outweigh the cons such as even some terrible-side effects. An example... if someone had Type 1 Diabetes...
Avatar f tn i take 3000 mg of keppra and 600 mg of tegratol a day,)not a typo) still not fully seizure free and am having alot of dizzy spells.which i was told by my neuro that it was vertigo due to the pollen in the air. can all this med make me gain weight. not a little person , but have gain about 20 pounds in the last month or so. wating or exercise habbits have not changed. could it be the meds.
Avatar m tn Hi there, i had a brain injury in feb and havent had any seizures yet but i was told in order to get back to driving/work etc i might have to take an anti-seizure medication. What medications are there? And i was told by someone else that they will slow down my recovery. because they are stimulants? in what way would they slow it down?
458072 tn?1291415186 He said it would help with the depression that goes along with long term pain and issues from hypoT (nerve-related) Anyways, I have tried for so long to go without AD or nerve blockers for so many reasons. Weight gain being one of them, as weight gain is a problem anyway with HypoT, memory problems among others. Please, does anyone have any input on this subject that might help me get a better understanding. Thanks for your help.
Avatar f tn I am on the following medications, and I'll tell ya why... Abilify This is my mood stabilizer for Bipolar disorder, as well as my anti-psychotic. Ativan I take Ativan as needed for anxiety. B6 I take 2 B6 a day to help with anxiety. Buspar This is supposed to help with anxiety, but I don't know if really does or not. Carafate I am prescribed 4 of these a day to handle my stomach ulcers. The ulcers are almost gone thanks to this medication!
Avatar n tn I am concerned about the effects on the fetus while taking anti-seizure medications...I am currently on 3000mg daily of Keppra, and 150mg daily of Lamictal...I am told that these medications fall in the "Class C" drug classification...I was curious if you could offer advise, offhand, regarding the risk of these medications w/ pregnancy.
Avatar f tn Having mania with anti-seizure medications again. Neuro switched me to Depakote 500 (250 am/250pm that is non extended release). Rx valium for flying.
Avatar m tn I am on 4 mg of perphenazine 3x a day, 20 mg of Ritalin SR 2x a day, and 100 mg of Minocycline 2x a day. I think I might have gained some weight in the last couple of days but I don't have a scale to check. I also kinda broke out on my jaw line but that is probably from my period.
Avatar n tn I am not, nor do I believe I ever will be 100% completely seizure free, but my side effects of the medication are bothersome to me. Mainly, difficulty in concentration. So I've been taking ginko biloba lately and it seems to clear my head somewhat. Will this lower my threshold level? Also, what else can I do besides proper sleep, diet, medication, and exercise to manage my condition best.
Avatar n tn I had surgery in september of 2000. I have had no other treatments since. The surgery has left me with right side weakness mostly my right leg. I take 3000mg of keppra, 180 of phenobarbital and now 300mg of lamictal and I am still having seizures about once a month after a seizure I can't walk my leg feels dead for about 10 min. My questions are. Should I stay on this wait and see approach and if I had other treatment would it help with my seizures?
Avatar n tn I am 47 years old and have had bi-polar diorder for 28 years, since I was 19. At nineteen my weight was about 140. My weight today is 307 pounds. I have been told that this is because of all the meds I have taken over the years. Seven years ago I was 250 pounds and had a lot less health problems. What I want to know is which of the meds I take now are causing me to gain weight. I take neurontin, 400mg, twice a day, zyprexa, 10 mg., one tablet at night, ambien 1 tablet, 10 mg. at night.
Avatar n tn 1. Continue anti seizure medications 2. Continue to take all seizure precautions 3. Get a second opinion from an Epileptologist.
Avatar f tn Was recently prescribed Zyprexa for OCD. I am a thin person, so weight gain would be fine. However, very concerned about all the other hazards of the drug. The doctor prescribed this because I don't tolerate all the regular antidepressants that increase serotonin. Oh well, I may go back to trying supplements. I was also considering trying Buspar again. I didn't really like it before, but it gave me motivation to go exercise one day.
343393 tn?1345730057 How do you loose weight when almost everything you take causes weight gain.. And will my blood sugar go down if i loose weight??
Avatar n tn Having heard this second hand I have put together what led to his taking to bed and I believe he was depressed due to his battle with emphysema and the death of two very close friends. During the course of the month in bed he lost more weight and became unable to walk without help.